Alert archive / Minnesota / Frost Advisories in 2016
Frost Advisory 4, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Oct 7, 2016, 3:37 AM CDT for 8 counties in Minnesota; 5 counties in South Dakota. It took effect at Oct 8, 2016, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2016, 3:37 AM CDT (08:37 UTC)
- In effect from
- Oct 8, 2016, 3:00 AM CDT
- Expired
- Oct 8, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
Counties Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Minnehaha County, SD, Moody County, SD
The radar
The Sioux Falls radar (KFSD), 62 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
194 WWUS73 KFSD 070837 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 337 AM CDT FRI OCT 7 2016 SDZ039-040-071645- /O.CAN.KFSD.FZ.W.0002.000000T0000Z-161007T1400Z/ /O.NEW.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ /O.EXA.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 337 AM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. A FROST ADVISORY HAS ALSO BEEN ISSUED FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WARNING HAS BEEN CANCELLED. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE RANGE EARLY FRIDAY AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SDZ050-052>061-063>065-071400- /O.CAN.KFSD.FZ.W.0002.000000T0000Z-161007T1400Z/ /O.EXA.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...ORLAND...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER... MONTROSE...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON 337 AM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING. THE FREEZE WARNING HAS BEEN CANCELLED. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE RANGE EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SDZ038-071400- /O.CON.KFSD.FZ.W.0002.000000T0000Z-161007T1400Z/ BEADLE- INCLUDING THE CITY OF...HURON 337 AM CDT FRI OCT 7 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO NEAR 30 DEGREES EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING OR SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ071-071645- /O.NEW.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ /O.CON.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ LINCOLN MN- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE 337 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ072-071645- /O.NEW.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ LYON MN- INCLUDING THE CITY OF...MARSHALL 337 AM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ062-066>071-071400- /O.CON.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA- MINNEHAHA-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN... HULL...LE MARS...SIOUX CITY...PIPESTONE...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...SIOUX FALLS...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 337 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE RANGE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
4 follow-up statements
168 WWUS73 KFSD 071356 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 856 AM CDT FRI OCT 7 2016 SDZ038-071500- /O.EXP.KFSD.FZ.W.0002.000000T0000Z-161007T1400Z/ BEADLE- INCLUDING THE CITY OF...HURON 856 AM CDT FRI OCT 7 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING AND INTO THE MIDDLE 30S. $$ MNZ071-SDZ039-040-072100- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ /O.CON.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ LINCOLN MN-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS 856 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE RANGE EARLY FRIDAY AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ001-012-020-031-MNZ097-098-NEZ013-014-SDZ050-052>071-071500- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-161007T1400Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-PIPESTONE-ROCK-DIXON-DAKOTA- GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON- HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIOUX CENTER...ORANGE CITY...ROCK VALLEY...HAWARDEN... HULL...LE MARS...SIOUX CITY...PIPESTONE...LUVERNE...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...GREGORY...BURKE... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... ORLAND...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON... WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER... PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT... PARKSTON...FREEMAN...MENNO...TRIPP...CLAYTON...PARKER... CENTERVILLE...MARION...VIBORG...IRENE...HURLEY...CHANCELLOR... CANTON...LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND... SPRINGFIELD...AVON...TABOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 856 AM CDT FRI OCT 7 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE MIDDLE AND UPPER 30S. $$ MNZ072-072100- /O.CON.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ LYON MN- INCLUDING THE CITY OF...MARSHALL 856 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * WEATHER CONDITIONS...TEMPERATURES WILL FALL TO THE 32 TO 35 DEGREE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
910 WWUS73 KFSD 071914 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 214 PM CDT FRI OCT 7 2016 MNZ080-081-089-090-097-098-SDZ055-056-062-081115- /O.EXA.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-LAKE-MOODY- MINNEHAHA- INCLUDING THE CITIES OF...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...MADISON...ORLAND...FLANDREAU...SIOUX FALLS 214 PM CDT FRI OCT 7 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. * WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE 32 TO 36 DEGREE RANGE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MNZ071-072-SDZ039-040-081115- /O.CON.KFSD.FR.Y.0004.161008T0800Z-161008T1400Z/ LINCOLN MN-LYON MN-KINGSBURY-BROOKINGS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS 214 PM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... * WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE 32 TO 36 DEGREE RANGE EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
542 WWUS73 KFSD 081153 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 653 AM CDT SAT OCT 8 2016 MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-062-081400- /O.CON.KFSD.FR.Y.0004.000000T0000Z-161008T1400Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... ORLAND...FLANDREAU...SIOUX FALLS 653 AM CDT SAT OCT 8 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL FALL INTO THE 32 TO 36 DEGREE RANGE EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
294 WWUS73 KFSD 081355 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 855 AM CDT SAT OCT 8 2016 MNZ071-072-080-081-089-090-097-098-SDZ039-040-055-056-062-081500- /O.EXP.KFSD.FR.Y.0004.000000T0000Z-161008T1400Z/ LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... ORLAND...FLANDREAU...SIOUX FALLS 855 AM CDT SAT OCT 8 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE RISEN INTO THE UPPER 30S ENDING THE THREAT FOR FROST THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 7, 3:31 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 7, 3:31 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
331 AM CDT Fri Oct 7 2016
.SHORT TERM...(Today and Tonight)
Issued at 331 AM CDT Fri Oct 7 2016
Deep upper trough across the Upper Midwest this morning has resulted
in cool temperatures across the area. With that said, winds have
been pretty brisk for much of the night, and temperatures as of 08z
are in the mid and upper 30s. Expect temperatures to fall for the
next 5 hours or so through sunrise. With temps currently near
freezing at KHON, will keep the freeze warning going there, but with
warmer temps elsewhere than anticipated, will change the freeze
warning to a frost advisory for this morning.
Should be a cool and breeze day today as northwest flow prevails.
With mixing to near 875-900 mb, should see highs mainly in the 50s.
Another cold night is expected tonight with temperatures approaching
freezing in the highway 14 corridor. Lows in this location may be a
degree or two too warm, but still look cool enough to warrant a
small frost advisory.
.LONG TERM...(Saturday through Thursday)
Issued at 331 AM CDT Fri Oct 7 2016
For Saturday through Monday, a northwesterly upper level flow
transitions to a more zonal pattern by the beginning of the week.
There will be a gradual warming trend through the period. On
Saturday, there will be a boundary situated across the area, and
this will be evident with respect to high temperatures with readings
around 60 north of Interstate 90, to near 70 through the lower
Missouri River corridor. Lows on Saturday night will be seasonable -
in the upper 30s to lower 40s. Sunday and Monday will be warmer in a
transitioning southerly low level flow as surface ridging over the
area moves to the east. Highs on Sunday will be 60s and 70s, to all
70s by Monday.
An upper level trough slides in the Northern Plains on Tuesday as a
surface cold front drops through the area. It looks to be a dry
frontal passage, though will lead to cooler temps on Tuesday and
Wednesday with highs back into the upper 50s and 60s. Model
differences become more apparent by the end of next week, so
confidence is not very high, but consensus would suggest a slightly
better chance of showers by Thursday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1051 PM CDT Thu Oct 6 2016
light rain showers will continue to taper off over the next few
hours. Mid and low level stratus streaming just behind the rain
showers will also exit to the east through daybreak. MVFR ceilings
and visibility mainly across northwest Iowa and southwest
Minnesota will lift through the next few hours.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Frost Advisory until 9 AM CDT this morning for SDZ039-040-050-
052>071.
Frost Advisory from 3 AM to 9 AM CDT Saturday for SDZ039-040.
Freeze Warning until 9 AM CDT this morning for SDZ038.
MN...Frost Advisory until 9 AM CDT this morning for MNZ071-097-098.
Frost Advisory from 3 AM to 9 AM CDT Saturday for MNZ071-072.
IA...Frost Advisory until 9 AM CDT this morning for IAZ001-012-020-
031.
NE...Frost Advisory until 9 AM CDT this morning for NEZ013-014.
&&
SHORT TERM...BT
LONG TERM...JM
AVIATION...Hazardous weather outlook, Oct 6, 4:37 AM CDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 437 AM CDT THU OCT 6 2016 IAZ002-003-012>014-020>022-031-032-MNZ090-NEZ013-014-SDZ071- 070945- OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-JACKSON-DIXON-DAKOTA-UNION- 437 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. WHILE THE THREAT OF SEVERE WEATHER IS LOW...STRONGER STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. LOCALLY HEAVY RAINFALL COULD ALSO RESULT IN PONDING OF WATER IN URBAN AND LOW LYING AREAS. IF CLOUDS CLEAR ENOUGH BEHIND THE RAIN LATE TONIGHT...SOME PATCHY FROST COULD DEVELOP AS TEMPERATURES FALL INTO THE MID TO UPPER 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST WILL AGAIN BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY...ESPECIALLY NEAR AND NORTH OF HIGHWAY 18. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ001-MNZ071-072-080-081-089-097-098-SDZ038>040-050-052>070- 070945- LYON IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-PIPESTONE- ROCK-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER- LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD- 437 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS WILL MOVE ACROSS THE REGION TODAY. SOME LOCALLY HEAVY RAINFALL COULD PRODUCE PONDING OF WATER...ESPECIALLY ALONG AND EAST OF THE INTERSTATE 29 CORRIDOR WHERE HEAVIER RAINFALL ALREADY OCCURRED EARLIER THIS WEEK. CLEARING BEHIND THE RAIN TONIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 30S. AREAS OF FROST WILL BE POSSIBLE...ESPECIALLY IN AREAS WEST AND NORTH OF SIOUX FALLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF FROST WILL AGAIN BE POSSIBLE LATE FRIDAY NIGHT INTO EARLY SATURDAY...ESPECIALLY NORTH OF INTERSTATE 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Minnesota, 2016Frost Advisories in South Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.